MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; QUILL BARBED SUTURE

SURGICAL SPECIALTIES CORPORATION QUILL; QUILL BARBED SUTURE
Model Number RA-1065Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent "vertebroplasty" (a procedure in which a special cement is injected into a fractured vertebra ¿ with the goal of relieving spinal pain and restoring mobility.Not all people with fractured vertebrae are candidates for the procedure), during which suture was used to close the wound.Post-operatively, the patient's wound became red, swollen and oozing.Additional details received 08/15/2023: (b)(6) 2023 the patient presented with a red, oozing incision that required an additional procedure to clean the incision.No additional details of the procedure performed, patient health status prior to the procedure, previous reactions to suture materials were provided, no cultures results were provided to determine if infection was present.No details were disclosed if antibiotics were administered or post-operative instructions.The patient recovered without further complication.
 
Additional Manufacturer Narrative
A review of the dhr confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, in-process, sterilization or final inspection processes.A retained sample was available for visual review and testing.The device was visually acceptable, no defects or abnormalities were observed on the package or the device.The device met the current tensile requirements for a #2 pdo barbed suture device.No photos of the incision site or sterile samples from the same finished good lot were provided for review/testing by the end user or the distributor.If photos/samples, or additional information becomes available at a later date, the samples or information will be reviewed and added to the file and a follow-up report will be filed.Without receiving sterile devices from the same finished good lot to review/test, receiving photo¿s of the surgical site or receiving detailed information regarding the pre-operative preparation of the devices, placement of the device in the tissue, method utilized to secure the device in the tissue as stated in the ifu, surgeon¿s experience and/or technique, the patient¿s health status/specifics or previous reactions to suture material or other medical devices/products, quality of the tissue where the device was placed , post-operative events that may have occurred that may have affected the healing of the wound, culture results to identify the type of infection, a definitive root cause for the reported event cannot be confirmed with certainty.As stated in the ifu for the devices, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The procedure reported - "vertebroplasty" (a procedure in which a special cement is injected into a fractured vertebra ¿ with the goal of relieving spinal pain and restoring mobility.Not all people with fractured vertebrae are candidates for this type of procedure).Complications may include: bleeding, infection, blood clots, allergic reactions to medicines, breathing or heart problems if you have general anesthesia, nerve injuries, leakage of the bone cement into surrounding areas (this can cause pain if it affects the spinal cord or nerves).

Brand Name
QUILL
Common Device Name
QUILL BARBED SUTURE
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17620643
Report Number3010692967-2023-00037
Device Sequence Number20658518
Product Code NEW
UDI-Device Identifier10848782019165
UDI-Public(01)10848782019165(17)270416(10)C517ELJ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/24/2023
Report Date (Section F) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRA-1065Q
Device Lot NumberC517ELJ
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/01/2023
Device Age12 MO
Event Location Home
Date Report to Manufacturer08/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA08/24/2023